Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Cortisone injections querry

Mar 04, 2015 7:15 PM

About 3 months ago I had a cortisone injection in my elbow, worked a treat but given time it's worn off and left me with little muscle tone and a huge white patch about the size of my palm I can see what I think is a tendon under it and it's smooth and tender.

My question is, is this normal ? And since injections worn off should I get more? If I get another will my skin get more fragile/transparent?

Not sure what's normal and dr fobbed it off last visit.

Mar 04, 2015 7:56 PM

I have had numerous Cortizone injections over the years in many different areas on my body, but I have never had a reaction like you are describing. I would seek a second opinion about that particular area ... And, only you can decide-or seek a second opinion-about the continuance of Cortizone shots in that particular joint.

Mar 04, 2015 8:03 PM

Never had reaction like that before. Only tenderness to injection site that wears off in a day. Physicians can only prescribe a certain amount of injections per year, so please be advised and tell everyone to make a note of it in your medical records, in case of a possible allergy.

Mar 04, 2015 8:14 PM

I have had cortazoin injections and never experienced what you have.

Mar 04, 2015 8:19 PM

Thankyou,I was thinking it wasn't a normal reaction, but it did get rid of pain for a few months, so kinda though it could be just part of it.
Will get a second opinion I think.
Thanks

Mar 04, 2015 8:25 PM

I have had over 30 in several locations and never saw or heard of that reaction. Please get a second opinion.

Mar 04, 2015 10:32 PM

Nope, have had several injections in knee, but have never had that reaction before.

Mar 05, 2015 7:44 AM

Burgundyred, I've had cortisone injections, too many to count, since the 1990's, and I've never had a reaction like that. I worked with a girl who swore the injections damage muscle & tendons and tried to talk me out of them. But its never happened to me. Everything out there has risks, but not everyone reacts the same way. Research it on FDA.gov and get a second opinion, or third. It sounds like you had an abnormal reaction. Also, you aren't suppose to get them in the same area closer than 4-6 months, but many doctors have different opinions on that too. Follow your gut instinct.

Mar 05, 2015 9:16 AM

Steroid injections can cause tendon damage if you have a connective tissue disorder like EDS.

Mar 05, 2015 11:19 AM

I have had so many cortizone injections over the years and have never, ever had that type of reaction. You need to see the doctor and find out what's going on. Follow your gut when it comes to what to do and ask the doctor questions... Hope it all works out.

Ready to start relieving your pain?

Join Community